iCliniq logo

Ask a Doctor Online Now

HomeAnswersplastic surgery-reconstructive and cosmetic surgeryliposuctionWill steroid injection affect the outcome of the liposuction done around my jowl area?

Is it safe to take a steroid injection after liposuction around the jowl area?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At October 20, 2021
Reviewed AtDecember 7, 2023

Patient's Query

Hello doctor,

I had a liposculpture procedure around my jowl area last month. And I was prescribed to take a five-day course of oral Prednisone and a steroid injection for a severe allergic reaction that is not related to the surgery. My question is, will the steroids injection ruin my overall result of the liposculpture?

Thank you.

Answered by Dr. Kuljyot Bajaj

Hello,

Welcome to icliniq.com.

Thank you for your query. Kindly answer me the following to help you better; How much fat was injected during liposuction? Did you have any other added procedure on face? Which area of your body was affected by allergic reaction? Is this the first time you have taken steroids or have you been on steroids before?

Regards.

Patient's Query

Hello doctor,

Thank you for your response.

To be clear, I had fat extracted from my jowl area, and a few millimeters of fat was added to enhance my facial symmetry. The cause of the allergic reaction is unknown. However, it was cutaneous, affecting the face and neck. Antihistamines and Cortisone lotion did not improve the condition, and in fact, it worsened my skin condition. I have not been on steroids chronically.

Thank you.

Answered by Dr. Kuljyot Bajaj

Hello,

Welcome back to icliniq.com.

Thank you for getting back to me with the answers.

Although with time, approximately 30 to 40 percent of the total volume of the injected fat tends to get re-absorbed over 6 to 12 months. And only 60 percent of the fat remains permanently. Plastic Surgeons always tell their patients about this, and I am sure it would have been discussed with you as well by your surgeon. Acute steroid intake will not likely affect the wound healing at the jowl area. I can reassure you that the overall result will not be affected by the steroids you take for the allergic reaction.

Take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Kuljyot Bajaj
Dr. Kuljyot Bajaj

plastic surgery-reconstructive and cosmetic surgery

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Plastic surgery Reconstructive and cosmetic surgery

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy